Subclavian venous stenosis at the level of pacemaker leads

Has anyone experienced this?  Just got results (mentioned in subject) of a CT scan w/contrast which was done to determine cause of circulation problems in R arm (same side as PM).... arm swelling, aching, discoloration, pronounced vessels, etc.  Next step I'm told is to discuss with an "Interventional Radiologist" who would possibly go in and try to dilate vessel.  Really don't want to live like this, and don't know if it will get worse.  Being told it is probably from scar tissue, developed over time (1st PM put in in 2011), which reached a threshold.  These symptoms were obvious over these past 3 weeks.  Has anyone had this happen and subsequently had it fixed?  How? 


6 Comments

Arm Issue

by Suzypoozy - 2019-02-09 01:16:37

I had a dual lead pacemaker 8 weeks ago. About a week or two after surgery my left arm (pacer side) was discolored; pinkish/purple, and had a "tournequit" feeling to it. Had an ultrasound and a CT scan w/contrast that didn't show a blood clot. The doctor didn't have any explaination and prescribed blood thinners. I am not satisfied with that explaination (or lack of). It's not painful but is irritating and worrisome. Going to get a second opinion.

Good luck to you

stenosis

by Tracey_E - 2019-02-09 08:29:21

I don't have any personal experience with it but we've had a few members deal with it so if you do a search it should come up. If the dilation doesn't work, they'd move the leads either to the other side or epicardial. But fingers crossed the dilation takes care of it!

Subclavian venous stenosis at the level of pacemaker leads

by Aulee - 2019-02-09 10:15:24

Yes, Suzy, it is worrisome.  Keep pursuing until you get a clear diagnosis/treatment options.  Thanks Tracey.  I'll try to do a better search here to see what other feedback I can find.  Been reading medical journal articles and treatment options are not clear cut, plus carry risks of course, but am trying to at least gather appropriate questions for referral meeting.  Who does any treatment will be next important question!  Thanks again.

Arm issue

by pclay51 - 2019-03-03 12:39:37

Please let us know what happened or what you found out. I am having similiar issues. I got a CRT January 2018 on left side and the left arm started getting red/purple when I was released to exercise a few weeks later. I had an ultrasound and they found no clots. The reddness is there in the mornings after I shower and from time to time and I have some discomfort under my arm. Going for a check up this week. Hope you have some ansers for your situation.

Arm Issue/subclavian vein stenosis

by Aulee - 2019-03-03 13:34:14

To answer pclay51 - Yes, I've now seen an "interventional radiologist/vein specialist" who pretty much answered my questions/provided options.  I was told that the pronounced "veins" I'm seeing at various places in my arm/shoulder area are "collateral veins" which develop whenever there's a narrowing/blockage.  It's the body's attempt at working around the blockage.  So, my options are 1) just wait and see if the "collaterals" eventually take over and relieve symptoms (couldn't say how long that might take...); 2) have him do a fairly safe "venogram" to get a better look and an "angioplasty" at that same time to dilate the vein (about a 1-hr outpatient procedure).  May/may not hold over time & may have to be repeated down the road, but it should relieve symptoms immediately; putting in a stent to keep the vein open is not a good option because the narrowing is in a very tight spot near collarbone and would probably eventually break; 3) surgery to move PC/leads to other side, but of course, the scarring could possibly occur there too.  I'm scheduled for the venogram/angioplasty on Mar. 14th with him (apparently, his group does this all the time, moreso for dialysis patients whose veins are constantly being assaulted/narrowed, but also for PM patients).  I suppose if the "collaterals" take over & my symptoms subside by then, I may cancel, but for now I'm planning on going ahead with the procedure -- feel the "better look" with the venogram would be a good idea.  As to whether or not I should be taking a daily aspirin or other blood thinner (prefer not to), since any blockage puts me at some higher risk of clots, I will have to discuss with my PCP or Cardiologist soon and decide.

Feet turn dark purple

by happyperson - 2019-04-19 10:12:59

Hello!

 

Just had my 2nd pacemaker,  this one is the strongest,  I've had shortness of breath and worse ---  my feet turn a dark purple and my calves freeze up in pain and i can't walk even a full block.

 

I' literally can't work now because of it.

 

Anyone ever have this problem?

 

Thanks much!  Good luck to everybody!

You know you're wired when...

Your signature looks like an EKG.

Member Quotes

I am no expert, but I believe that without the defibrillator that I have, I would be dead.